MAUDE Adverse Event Report: ARTHREX, INC. BIO-COMP INTERFSCRW,FULL THD; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. BIO-COMP INTERFSCRW,FULL THD; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number BIO-COMP INTERFSCRW,FULL THD
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 01/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device remains in the patient and was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during an anterior cruciate ligament surgery when screwing into the tibial tunnel, the screw broke on the screwdriver, at the middle of the thread.Same problem occurred with the second implant.The broken pieces remain in the patient.The surgery was finished successfully with the same device which was used anyway.It was not necessary to switch the surgical technique or do a second surgery.Update 01-feb-2019: nothing broke off the screwdriver.Only the screw broke while it was correctly mounted on the screwdriver.The surgeon tried to put a second screw next to the femoral screw in place without success, it broke too.But he did not want to aggravate the structure that could be fragile, he gave up.The broken screws seem well fixed in the bone.But according to surgeon there is a possibility that the fixation will break, if it´s not enough, but he could not know.

Brand Name
BIO-COMP INTERFSCRW,FULL THD
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8322020
Report Number1220246-2019-00890
Device Sequence Number1527595
Product Code MAI
UDI-Device Identifier00888867015357
UDI-Public00888867015357
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K071176
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date01/31/2020
Device Model NumberBIO-COMP INTERFSCRW,FULL THD
Device Catalogue NumberAR-1380TC
Device Lot Number10192153
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2019
Initial Report FDA Received Date02/08/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;